Alert archive / Hawaii / Wind Advisories in 2011
Wind Advisory 19, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jul 1, 2011, 3:47 PM HST for Hawaii County, Hawaii. It was in force for 40 hr.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2011, 3:47 PM HST (01:47 UTC)
- Expired
- Jul 3, 2011, 8:00 AM HST
- In force
- 40 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 01:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 00:00Z, 1.8 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
690 WWHW70 PHFO 020147 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 347 PM HST FRI JUL 1 2011 HIZ028-021500- /O.NEW.PHFO.WI.Y.0019.110702T0147Z-110703T1800Z/ BIG ISLAND SUMMITS- 347 PM HST FRI JUL 1 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 AM HST SUNDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM HST SUNDAY. * THROUGH SUNDAY MORNING...NORTHEAST WINDS UP TO 30 MPH...WITH GUSTS UP TO 35 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE EXTRA CAUTION. && $$
3 follow-up statements
354 WWHW70 PHFO 021334 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 334 AM HST SAT JUL 2 2011 HIZ028-030245- /O.CON.PHFO.WI.Y.0019.000000T0000Z-110703T1800Z/ BIG ISLAND SUMMITS- 334 AM HST SAT JUL 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM HST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM HST SUNDAY. * THROUGH SUNDAY MORNING...EXPECT SUSTAINED NORTHEAST WINDS OF UP TO 30 MPH...WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY INDICATES EXTRA CAUTION SHOULD BE USED WHILE DRIVING VEHICLES...ESPECIALLY HIGH PROFILE VEHICLES. && $$ HOUSTON/HOAG
604 WWHW70 PHFO 030201 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 401 PM HST SAT JUL 2 2011 HIZ028-031515- /O.CON.PHFO.WI.Y.0019.000000T0000Z-110703T1800Z/ BIG ISLAND SUMMITS- 401 PM HST SAT JUL 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM HST SUNDAY... * THROUGH SUNDAY MORNING...NORTHEAST WINDS 30 TO 35 MPH...WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... USE CAUTION IF TRAVELING TO THE SUMMITS. && $$ DONALDSON
011 WWHW70 PHFO 031331 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST SUN JUL 3 2011 HIZ028-031800- /O.CON.PHFO.WI.Y.0019.000000T0000Z-110703T1800Z/ BIG ISLAND SUMMITS- 331 AM HST SUN JUL 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM HST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM HST THIS MORNING. * THROUGH THIS MORNING...EXPECT NORTHEAST WINDS OF 20 TO 30 MPH... WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY INDICATES EXTRA CAUTION SHOULD BE USED WHILE DRIVING...ESPECIALLY HIGH PROFILE VEHICLES. && $$ HOUSTON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jul 1, 10:00 AM HST, 5 hours 47 minutes earlier.
Area forecast discussion, Jul 1, 10:00 AM HST, 5 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST FRI JUL 1 2011 .SYNOPSIS... A SURFACE RIDGE TO THE NORTH WILL KEEP TRADE WINDS BLOWING OVER THE ISLANDS. THE TRADES WILL BE LOCALLY BREEZY THROUGH TOMORROW...THEN TURN LIGHTER SATURDAY NIGHT AS THE RIDGE WEAKENS. A RIDGE ALOFT WILL KEEP RAINFALL SEASONALLY LIGHT THROUGH WEDNESDAY...BUT THE TRADES WILL BRING IN SOME SHOWERS. SHOWERS WILL BE MOST PREVALENT OVER WINDWARD AREAS BUT ISOLATED SHOWERS WILL SPREAD LEEWARD...ESPECIALLY TONIGHT AND MONDAY NIGHT. BY SECOND HALF OF NEXT WEEK...THE RIDGE ALOFT WILL FLATTEN OUT...THE ATMOSPHERE WILL TURN LESS STABLE...AND SHOWERS WILL BECOME MORE ACTIVE. A SURFACE HIGH WILL BUILD NORTHWEST OF THE AREA STARTING WEDNESDAY && .DISCUSSION... AN EAST TO WEST SURFACE RIDGE NORTH OF THE AREA WILL MAINTAIN TRADE WINDS OVER THE ISLANDS THROUGH NEXT WEEK. THE MODELS ARE IN GOOD AGREEMENT SHOWING A SMALL TROUGH/RIDGE FEATURE IN THE TRADE-WIND FLOW MOVING WEST ACROSS THE ISLANDS FOR THE NEXT 36 HOURS. WE EXPECT THIS LITTLE FEATURE TO TURN THE WINDS MORE OUT OF THE NORTHEAST AND BOOST WIND SPEEDS ABOVE THE ADVISORY THRESHOLD OF 25 KT TODAY IN MAALAEA BAY...THE PAILOLO AND ALENUIHAHA CHANNELS AND THE BIG ISLAND SOUTHEAST WATERS. THE WINDS WILL PROBABLY DROP BELOW THE ADVISORY THRESHOLD OVERNIGHT BUT WILL STRENGTHEN BACK ABOVE THE THRESHOLD TOMORROW. WE HAVE ISSUED A SMALL CRAFT ADVISORY THROUGH TOMORROW AFTERNOON. THE SURFACE RIDGE WILL WEAKEN OVER THE WEEKEND AND TRADE WINDS WILL BECOME GENTLE TO MODERATE THROUGH THE HOLIDAY WEEKEND. A HIGH WILL BUILD FAR NORTH NORTHWEST OF THE AREA BY MIDWEEK AND THE TRADES WILL STRENGTHEN. TRADE WINDS WILL BE LOCALLY BREEZY AGAIN BY THURSDAY... AND REMAIN BREEZY THROUGH THE END OF THE WEEK. A RIDGE ALOFT OVER THE ISLANDS WILL KEEP THE ATMOSPHERE STABLE FOR THE NEXT FEW DAYS. RAINFALL WILL BE LIGHT BUT THE SOUTHWEST END OF A LONG...SINUOUS CLOUD BAND WILL BRING AN INCREASE IN SHOWERS TONIGHT. MORE SHOWERS WILL COME IN MONDAY NIGHT WHEN THE SOUTHEAST END OF THE BAND REACHES THE ISLANDS. BY MIDWEEK THE RIDGE ALOFT WILL FLATTEN OUT AND THE ATMOSPHERE WILL BECOME LESS STABLE. SINCE TRADE WINDS WILL BE STRENGTHENING AROUND THE SAME TIME AND PROVIDING MORE OROGRAPHIC LIFT...SHOWERS WILL BECOME MORE ACTIVE AND WIDESPREAD FOR THE SECOND HALF OF NEXT WEEK. && .MARINE... SURF WILL REMAIN SMALL THROUGH THE HOLIDAY WEEKEND. HOWEVER...A NEW SOUTH SWELL BUILDING ON TUESDAY...WILL LIKELY PRODUCE SURF ABOVE THE 8 FOOT ADVISORY LEVEL BY WEDNESDAY. THE SURF WILL BE REINFORCED BY A NEW SWELL LATER IN THE WEEK. && .AVIATION... NO AIRMETS ARE IN EFFECT OR EXPECTED IN THE NEAR TERM AND NOTHING UNUSUAL FOR ANY OF THE TERMINALS. && .HFO WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY THROUGH SATURDAY EVENING FOR MAALAEA BAY...THE PAILOLO AND ALENUIHAHA CHANNELS AND BIG ISLANDS SOUTHEAST WATERS. && DONALDSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.